| Model Number |
15980 |
| Health Effect - Clinical Code |
Eye Burn (2523)
| Date of Event |
05/13/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting a patient experiencing multiple conjunctival burns during treatment with the g-probe.A specific root cause could not be determined.Based on similar reported events, the most likely cause of the issue is suspected to be contamination (e.G.Blood, tissue or betadine) on the probe tip when the laser was activated or laser activation when the probe is over pigmented conjunctival tissue.The is no additional information available at this time.Engineering failure analysis was not performed because the device was not returned for evaluation.The g-probe ifu has clear instructions to examine the probe tip before treatment and to avoid areas of perilimbal pigmentation.Per the ifu 'excessive treatment power may result in ocular surface burns or ciliary body hemorrhage.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Excessive energy may cause equatorial burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation.' if the devices are returned and the results of failure analysis indicate new information, the adverse event report will be amended.
Event or Problem Description
Iridex became aware of a complaint reporting a patient experiencing multiple conjunctival burns during treatment with the g-probe.A specific root cause could not be determined.Based on similar reported events, the most likely cause of the issue is suspected to be contamination (e.G.Blood, tissue or betadine) on the probe tip when the laser was activated or laser activation when the probe is over pigmented conjunctival tissue.The is no additional information available at this time.The g-probe ifu has clear instructions to examine the probe tip before treatment and to avoid areas of perilimbal pigmentation.Per the ifu 'excessive treatment power may result in ocular surface burns or ciliary body hemorrhage.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Excessive energy may cause equatorial burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation.".
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction and additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant.Note: patient information was not provided, therefore part a is not filled out.